MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 DAVOL® FEMALE CATH KIT; FEMALE CATHETER KIT

C.R. BARD, INC. (COVINGTON) -1018233 DAVOL® FEMALE CATH KIT; FEMALE CATHETER KIT
Catalog Number 0035720
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the gloves inside of the female catheter kit were sticking to each other, which resulted in one of the gloves falling out of the tray onto a non-sterile surface.The complainant reported that the issue could be contributing to catheter associated infections.Per follow up with the complainant by phone on (b)(6) 2018 it was noted that utis were diagnosed but there was no information available on the specific treatment provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿1.Open package and remove plastic wallet.2.Open plastic wallet and don gloves.3.Pull catheter out of tube to desired length.Lay tube on sterile field.4.Open lubricant and lubricate catheter.5.Open swab packet.Cleanse vaginal area.6.Proceed with catheterization.7.Pull catheter out of top; tighten cover and depress blue spout.8.Fill out label, place on centrifuge tube.Send to lab in normal manner.Important: 1.Use plastic wallet as sterile field.2.Pull catheter out of centrifuge tube to the proper length immediately after donning gloves.Note: if urine does not flow freely into the tube, the cap may need to be loosened slightly.".
 
Event or Problem Description
It was reported that the gloves inside of the female catheter kit were sticking to each other, which resulted in one of the gloves falling out of the tray onto a non-sterile surface.The complainant reported that the issue could be contributing to catheter associated infections.Per follow up with the complainant by phone on dec 12 2018 it was noted that utis were diagnosed but there was no information available on the specific treatment provided.

Brand Name
DAVOL® FEMALE CATH KIT
Common Device Name
FEMALE CATHETER KIT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8189522
Report Number1018233-2018-06109
Device Sequence Number11290635
Product Code FFH
UDI-Device Identifier00801741045837
UDI-Public(01)00801741045837
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue Number0035720
Device Lot NumberNGCU3528
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer01/16/2019
Initial Report FDA Received Date12/21/2018
Supplement Report FDA Received Date02/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;